# SDR CA150305006

- Difficulty date: February 22, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Skrsky S92A
- Engine: Ge CT78A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Module
- Part number: 9235115001042
- Condition: Unserviceable
- Location: Main Gearbox
- Component: Gearbox, Skrsky, 923511510004
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) UPON LANDING AT THE PLATFORM, THE NR 1 INPUT MODULE CHIP CAUTION ILLUMINATED.  THE ACFT WAS THEN SHUTDOWN & SECURED.  MX TEAM ARRIVED LATER THAT DAY & UPON INSPECTION OF THE NR 1 MODULE CHIP DETECTOR FOUND 4 SMALL RIVET HEADS.  AMM DICTATES NO FURTHER FLIGHT PERMITTED & THAT THE INPUT MODULE MUST BE REPLACED.  THIS HAS OCCURRED IN THE PAST WITH THE S92 FLEET & IS A KNOWN ISSUE.  THE RIVET HEADS ORIGINATE FROM THE FREE WHEEL UNIT BEARING THESE RIVETS HOLD THE BALL BEARING CAGE TOGETHER, HOWEVER THE BEARING CAGE ACTION & ACFT VIBRATION WEARS THE RIVET SHANKS BELOW THE HEADS, UNTIL THEY SEPARATE.  THERE ARE 16 RIVETS IN EACH BEARING.  THE MAIN CONCERN WITH THE LOOSE RIVET HEADS IS THE POSSIBILITY OF THEM COMING BETWEEN MESHING GEARS IN THE INPUT MODULE.  HAS SINCE DEVELOPED A MORE ROBUST DUPLEX, RIVET LESS BEARING WHICH THEY HAVE INTRODUCED INTO PRODUCTION.  AS WELL THEY REPLACE THIS BEARING ON ANY INPUT MODULE RETURNED FOR REPAIR FOR ANY REASON.  OF ALL OUR INPUT MODULES IN OPERATION, 2 PER ACFT, ABOUT 40 PERCENT ARE STILL 92351-15001-042 INPUTS, THE REMAINDER ARE -044 WHICH HAVE AN IMPROVED LARGER DIAMETER RIVET & THE -045 WHICH HAS THE RIVET LESS BEARING.
